Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 54, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Oct 24, 2011, 1:27 PM CDT for 11 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 1:27 PM CDT (18:27 UTC)
- Expired
- Oct 24, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 117 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS84 KOUN 241827 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 127 PM CDT MON OCT 24 2011 .STRONG SOUTH-SOUTHWEST WINDS...ALONG WITH VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL BE SEEN THROUGH THE AFTERNOON ACROSS WESTERN OKLAHOMA. OKZ004>006-009>011-014>016-021-022-250000- /O.NEW.KOUN.FW.W.0054.111024T1827Z-111025T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA- 127 PM CDT MON OCT 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND...SOUTH-SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 * HUMIDITY...13 TO 23 PERCENT * TEMPERATURE...81 TO 88 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 24, 1:23 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 24, 1:23 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 123 PM CDT MON OCT 24 2011 .DISCUSSION... AVIATION DISCUSSION FOLLOWS... BUT WILL ALSO BE MAKING AN UPDATE TO THE PUBLIC PACKAGE TO ISSUE A RED FLAG WARNING FOR PORTIONS OF NORTHWESTERN AND WEST CENTRAL OKLAHOMA. A FEW SITES ARE MEETING RED FLAG HUMIDITY AND WIND CRITERIA AND WILL LIKELY HIT OUR CURRENT WORKING TEMPERATURE CRITERION OF 85 THIS AFTERNOON. THEREFORE WILL ADD THE RED FLAG WARNING VALID THROUGH 00Z. && .AVIATION... GUSTY WINDS WILL PREVAIL ACROSS PORTIONS OF WESTERN OKLAHOMA /INCLUDING KGAG... KWWR... KCSM AND KHBR/ TODAY AND SHOULD CONTINUE OVERNIGHT. THE GUSTY WINDS WILL INCREASE ACROSS THE OTHER TAF SITES AFTER SUNRISE TOMORROW MORNING. A COLD FRONT WILL APPROACH NORTHWEST OKLAHOMA LATE TOMORROW MORNING... BUT CURRENT EXPECTATIONS ARE THAT THE FRONT WILL NOT MOVE THROUGH KGAG OR KWWR BEFORE 18Z /ALTHOUGH THE WINDS MAY VEER AND DECREASE SOMEWHAT AHEAD OF THE FRONT LATE IN THE TAF VALID TIME./ && .PREV DISCUSSION... /ISSUED 1147 AM CDT MON OCT 24 2011/ DISCUSSION... AREAS OF FOG AND STRATUS HOLDING TOUGH ACROSS FAR SOUTHEAST OKLAHOMA...BUT WILL DISSIPATE IN THE NEXT HOUR OR TWO. ATTENTION TURNING TOWARD WESTERN OKLAHOMA WHERE MARGINAL RED FLAG CONDITIONS WILL BE MET. THOSE CONDITIONS MAY ONLY BE MET BRIEFLY. WE ARE HOLDING OFF ON ANY WARNINGS AT THIS TIME. PREV DISCUSSION... /ISSUED 605 AM CDT MON OCT 24 2011/ AVIATION... SOME PATCHY LIGHT FOG HAS DEVELOPED IN CENTRAL OK THIS MORNING. WINDS ARE UP A LITTLE EARLY THIS MORNING AND WILL INCREASE MORE LATER THIS MORNING. THE INCREASED MIXING IS EXPECTED TO KEEP VISIBILITIES FROM DROPPING AS LOW AS OBSERVED AT SOME SITES YESTERDAY. OTRW...VFR CONDITIONS WILL PREVAIL FOR THE REST OF THE PD AT ALL SITES. SOUTH WINDS WILL INCREASE THROUGH THE DAY...BECOMING FAIRLY STRONG AT WESTERN SITES BY EARLY AFTERNOON. PREV DISCUSSION... /ISSUED 558 AM CDT MON OCT 24 2011/ UPDATE... FOG IS BECOMING MORE WIDESPREAD IN SRN OK AND WILL GO AHEAD WITH DENSE FOG ADVY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 83 59 83 58 / 0 0 10 20 HOBART OK 86 58 85 55 / 0 0 10 10 WICHITA FALLS TX 86 61 87 61 / 0 0 10 10 GAGE OK 85 56 81 45 / 0 0 10 10 PONCA CITY OK 84 62 83 53 / 0 0 10 30 DURANT OK 84 62 86 63 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ004>006- 009>011-014>016-022. TX...NONE. &&
Hazardous weather outlook, Oct 24, 11:45 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON OCT 24 2011
OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT MON OCT 24 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A RELATIVELY DRY AND STABLE AIRMASS WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY OCT 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES...ALONG WITH GUSTY WINDS AND DRY CONDITIONS...WILL
INCREASE THE WILDFIRE POTENTIAL THIS AFTERNOON ACROSS THE REGION.
THIS WILL BE ESPECIALLY PRONOUNCED OVER FAR WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A STRONG COLD FRONT AND ASSOCIATED CHANCE OF THUNDERSTORMS WILL
PROGRESS SOUTHWARD ACROSS OKLAHOMA AND NORTH TEXAS FROM TUESDAY
EVENING THROUGH WEDNESDAY. THE CHANCE OF STORMS WILL BE GREATEST
ALONG AND EAST OF INTERSTATE-35. SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONDITIONS WILL BE ELEVATED AGAIN ON TUESDAY AS
TEMPERATURES CLIMB TO THE 80S AND LOW 90S WITH GUSTY SOUTHWEST WINDS.
AFTER THE COLD FRONT PASSES AND SKIES CLEAR...SOME LOW LYING AREAS
MAY EXPERIENCE A LIGHT FREEZE OR A FROST IN THE EARLY MORNING HOURS
OF THURSDAY AND FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:56 AM CDT | Dense Fog Advisory | OUN | Atoka, Bryan, Carter, Coal, Garvin, Jefferson and 6 more | 3 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.